# SDR HEEA0016861

- Difficulty date: December 2, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N402PH
- Make and model: Bell 407
- Aircraft serial: 53159
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Skid Tube
- Part number: 206053184121
- Condition: Worn
- Location: Mlg
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ACCELERATED WEAR ON EXTREME HEEL OF SKID TUBES.  DUE TO THE TAIL LOW ALTITUDE OF THIS AIRCRAFT MODEL IN A HOVER AND LANDING, THE EXTREME HEEL OF THE SKID OFTEN CONTACTS THE GROUND FIRST.  THIS AREA DOESN'T HAVE SKID SHOES OR OTHER PROTECTIVE DEVICES.  WITH 800 HOURS TOTAL TIME ON THE AIRCRAFT, THE HEEL OF THE SKIDS HAS WORN 0.020 INCH.  THE LIMIT FOR THIS AREA IS 0.025 INCH PER THE BHT 407 MAINTENANCE MANUAL.   INSPECTION OF OTHER AIRCRAFT OF THIS MODEL ALSO EXHIBIT THIS ACCELLERATED WEAR.  REPORTING TO MANUFACTURER OF THIS PROBLEM.  SUBMITTER SUGGESTED CLOSE INSPECTION TO THIS AREA MAY BE REQUIRED.
